Alert archive / Louisiana / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 111, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 1999, 5:41 PM CST for Bienville Parish, Red River Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1999, 5:41 PM CST (23:41 UTC)
- Expired
- Mar 2, 1999, 6:45 PM CST
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bienville Parish, LA, Red River Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 3:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 2, 4:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:05 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 2, 3:05 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CST TUE MAR 2 1999 ALL THE EXCITEMENT IS WITH CURRENT SYSTEM MOVING THROUGH TEXAS. SEVERE THUNDERSTORMS FIRING OVER FRONT AT THIS TIME. SEVERE THUNDERSTORM WATCH ALSO ISSUED AND IN EFFECT UNTIL 9 PM. MODELS IN GOOD AGREEMENT ABOUT WHAT WILL HAPPEN AFTER THIS EVENING...SO THE MAIN FORECAST PROBLEM IS THIS EVENINGS POPS. WILL KEEP POPS HIGH ON THE LA SIDE OF AREA AS TSTMS MAY PERSIST PAST 6 PM... ESPECIALLY MLU. AS FOR EXTENDED...MRF AND 93-5P CHARTS FAIRLY CLOSE...AND BOTH HAVE SOME CHANCES FOR RAIN FRIDAY THROUGH SUNDAY. NO BIG REASON TO DIGRESS AWAY FROM GUIDANCE THIS TIME. TXK 40/56/35/64 1000 TYR 37/60/40/67 0000 LFK 41/61/37/68 2000 SHV 43/60/35/66 4000 MLU 44/57/35/65 6000 17
In the hours before
Special weather statement, Mar 2, 4:58 PM CST, 43 minutes before
ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-030015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 458 PM CST TUE MAR 2 1999 ...SEVERE THUNDERSTORM WATCH CLEARED FOR PART OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER TODAY HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES IN SOUTHWEST ARKANSAS... LITTLE RIVER...HEMPSTEAD...NEVADA... AND MILLER COUNTIES... AND CLEARED FOR THESE COUNTIES IN NORTHEAST TEXAS... RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS...UPSHUR... SMITH...AND CHEROKEE COUNTIES. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR LAFAYETTE... COLUMBIA...AND UNION COUNTIES IN ARKANSAS...FOR ALL EAST TEXAS COUNTIES EAST OF A LINE FROM JEFFERSON TO LUFKIN...AND FOR ALL NORTHWEST AND NORTHERN LOUISIANA PARISHES UNTIL 900 PM. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR LA SALLE AND CALDWELL PARISHES UNTIL 1000 PM CST. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:45 PM CST | Severe Thunderstorm Warning | SHV | Wood | 50 min |
| Mar 2, 2:58 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 32 min |
| Mar 2, 3:08 PM CST | Severe Thunderstorm Warning | SHV | Camp | 32 min |
| Mar 2, 3:20 PM CST | Severe Thunderstorm Warning | SHV | Morris, Upshur | 45 min |
| Mar 2, 3:34 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 31 min |
| Mar 2, 3:38 PM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 62 min |
| Mar 2, 3:41 PM CST | Severe Thunderstorm Warning | SHV | Smith | 34 min |
| Mar 2, 3:51 PM CST | Severe Thunderstorm Warning | SHV | Rusk, Smith | 44 min |
| Mar 2, 3:58 PM CST | Severe Thunderstorm Warning | SHV | Panola | 47 min |
| Mar 2, 4:35 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 45 min |
| Mar 2, 4:41 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 34 min |
| Mar 2, 4:43 PM CST | Severe Thunderstorm Warning | SHV | Panola | 47 min |
| Mar 2, 4:55 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 65 min |
| Mar 2, 5:11 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 49 min |
| Mar 2, 5:32 PM CST | Tornado Warning | SHV | Nacogdoches, San Augustine, Shelby | 33 min |
| Mar 2, 5:57 PM CST | Tornado Warning | SHV | San Augustine | 33 min |
| Mar 2, 4:19 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 51 min |
| Mar 2, 4:29 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 41 min |
| Mar 2, 4:37 PM CST | Severe Thunderstorm Warning | SHV | Webster | 48 min |
| Mar 2, 5:00 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 65 min |
| Mar 2, 5:08 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 62 min |
| Mar 2, 5:24 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 56 min |
| Mar 2, 5:49 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 51 min |
| Mar 2, 5:52 PM CST | Severe Thunderstorm Warning | SHV | Union | 63 min |
| Mar 2, 3:54 PM CST | Severe Thunderstorm Warning | SHV | Miller | 46 min |
| Mar 2, 4:15 PM CST | Severe Thunderstorm Warning | SHV | Lafayette | 45 min |
| Mar 2, 4:40 PM CST | Severe Thunderstorm Warning | SHV | Columbia | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.